Mississippi, 2010

Flash Flooding and Hail in Mississippi, June 15, 2010

June 15, 2010 · NWS JAN · 39 events in 22 counties and zones

An upper low combined with an unstable airmass and and gulf moisture to bring widespread thunderstorms to the region during the afternoon and evening of June 15th. Many of the storms reached severe limits and brought hail, damaging thunderstorm wind gusts, and isolated flash flooding over portions of central and south Mississippi.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$172,000
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

An upper low combined with an unstable airmass and and gulf moisture to bring widespread thunderstorms to the region during the afternoon and evening of June 15th. Many of the storms reached severe limits and brought hail, damaging thunderstorm wind gusts, and isolated flash flooding over portions of central and south Mississippi.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 15, 8:55 AM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 15, 8:55 AM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
955 AM CDT TUE JUN 15 2010

.UPDATE...A WELL-DEFINED UPPER(200MB) LOW JUST NW OF LAKE
PONCHARTRAIN SPINNING NEWD TOWARD KMCB WITH ISOLATED SHRA/TSRA
BREAKING OUT NEAR THE COASTAL COUNTIES. EXPECT ASCENT TO BE
INCREASING OVER SERN MS DURING MAX HEATING SO HAVE BOOSTED POPS
IN SERN MS FOR THIS AFTERNOON. MORNING RAOB ANALYSES SHOWING AT
LEAST A RISK FOR WET MICROBURSTS FROM THE STORMS WITH PROGGED SBCAPES
OF 3200J/KG AND DCAPE OF NEARLY 1100J/KG ALONG WITH VERTICAL TOTALS
RUNNING AT 28. OTHERWISE...MINOR ADJUSTMENTS TO HOURLY GRIDS FOR
MAINLY SKY COVER/QPFS.

THE UPPER LOW SHOULD BE NEAR COLLINS THIS EVENING AND HEAD PAST
KMEI LATE TONIGHT LEAVING A WEAK SHEAR AXIS IN IT/S WAKE. UPDATES
SHOULD ALL BE POSTED AND AVAILABLE./40/

&&

.AVIATION...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED BETWEEN
15/1700 UTC AND 16/0200 UTC...WITH THE GREATEST COVERAGE OF THIS
ACTIVITY ACROSS SOUTHERN AND EASTERN MISSISSIPPI. THE STRONGEST
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 40 AND 50 KT
ALONG WITH HEAVY RAINFALL. THE SHOWERS AND STORMS WILL ALSO RESULT
IN MVFR TO IFR CEILINGS/VISIBILITIES. OUTSIDE OF SHOWERS AND
STORMS...GENERALLY VFR CONDITIONS ARE EXPECTED THROUGH WEDNESDAY...
ALONG WITH SCATTERED CUMULUS CLOUDS WITH BASES AROUND 4 KFT THIS
AFTERNOON. HOWEVER...PATCHY FOG ASSOCIATED WITH MVFR VISIBILITIES
WILL BE POSSIBLE ACROSS SOUTHERN AND EASTERN MISSISSIPPI BETWEEN
16/1000 UTC AND 16/1300 UTC. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND EARLY WEDNESDAY
EVENING...RESULTING IN GUSTY SURFACE WINDS ALONG WITH MVFR TO IFR
CEILINGS/VISIBILITIES. /COHEN/

&&

.PREV DISCUSSION... /ISSUED 349 AM CDT TUE JUN 15 2010/

SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...RAIN CHANCES INCREASE
DURING THE SHORT TERM AS THE UPPER RIDGE HAS BROKEN DOWN AND AN
UPPER DISTURBANCE AFFECTS THE CWA.

RELATIVELY WEAK LOW LEVEL FLOW CONTINUES THIS EVENING...SO STORMS
SHOULD MOVE FAIRLY SLOWLY. WHILE WE HAVE BEEN DRYING OUT FOR A
PERIOD...THESE COULD DUMP HEAVY RAINFALL GIVEN PW VALUES INCREASING
INTO THE 1.7 TO NEAR 2 INCH RANGE. AGAIN...FEEL THAT THE BETTER
CHANCES FOR STORMS WILL BE ACROSS SOUTH AND EAST OF THE NATCHEZ
TRACE. AFTERNOON STORMS THAT DEVELOP WILL DIMINISH AFTER
SUNSET AND LEAVE GRADUALLY CLEARING SKIES. OVERNIGHT LOWS WILL
GENERALLY BE IN THE LOW TO MID 70S.

WEDNESDAY WILL AGAIN BE SIMILAR AS THE UPPER LOW SHOULD LINGER
IN THE REGION AS WELL AS A FEW DISTURBANCES RIDING THROUGH THE UPPER
FLOW ACROSS THE NORTHERN PART OF THE AREA. RAIN CHANCES LOOK HIGHER
ACROSS THE ENTIRE REGION FOR WEDNESDAY. AMPLE MOISTURE(WITH PW
VALUES INCREASING TO GREATER THAN 2 INCHES) WILL COMBINE WITH
DAYTIME HEATING TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS.
AT THIS TIME...MODELS NOT SHOWING TOO COOL MID LEVEL TEMPS...THUS VT
NOT AS IMPRESSIVE. MODEL DCAPE NOT OVERLY HIGH AND NOT CONFIDENT IN
HOW HIGH MICROBURST POTENTIAL WILL BE WEDNESDAY. WILL HAVE TO BETTER
ASSESS THE RISK DAY BY DAY. TEMPERATURES ON WEDNESDAY CAME IN RATHER
LOW WITH THE MAV GUI AND WHILE THERE WILL LIKELY BE MORE CLOUD COVER
AND CONVECTION THAT DAY...FEEL FAIRLY SURE WE SHOULD REACH AT LEAST
90(INSTEAD OF UPPER 80S THAT GUI GAVE). RAISED TEMPS A COUPLE OF
DEGREES IN A FEW LOCATIONS WITH GENERAL READINGS IN THE 90-92 RANGE.
ANY STORMS THAT DEVELOP WILL AGAIN DIMINISH AFTER SUNSET. OVERNIGHT
LOWS AGAIN WILL BE IN THE LOW TO MID 70S.

OTHER ADJUSTMENTS TO GUI WERE TO RAISE POPS FOR TODAY. FEEL THAT THE
NAM MAY HAVE A BETTER HANDLE WITH THE HIGHER POPS BUT JUST NOT
COMFORTABLE GOING AS HIGH BUT DID NOT LIKE THE LOW GFS POPS. RAISED
MOS BUT NOT AS HIGH AS THE NAM. LIKEWISE WITH CONVECTION POSSIBLE
INTO THE FIRST FEW HOURS OF THE TONIGHT PERIOD...LOWERED SOME SITES
JUST A TAD WHERE MOS CAME IN JUST A BIT TOO HIGH. TEMPERATURES FOR
TODAY CAME IN DECENT BUT LOWERED A COUPLE OF DEGREES AT SOME SITES
LIKELY TO SEE THE GREATEST COVERAGE OF STORMS. /28/

LONG TERM...UPPER RIDGING AMPLIFIES SOMEWHAT THU AND REMAINS
POSITIONED OVER THE AREA THROUGH SATURDAY. MODEL DISCREPANCIES
CONTINUE REGARDING THE STRENGTH OF HIGH PRESSURE OVER THE REGION.
THE GFS SHOWS A SERIES OF WAVES THAT TRACK OVER THE RIDGE THROUGH
SATURDAY...RESULTING IN PERIODS OF LIFT THAT MAINTAIN SCATTERED
AFTERNOON AND EVENING CONVECTION IN THE FORECAST AREA THROUGH THE
LONG TERM WHILE THE EURO IS SHOWING STRONGER RIDGING THAT ALLOWS
LITTLE OR NO WAVE ACTIVITY THIS FAR SOUTH. SUNDAY INTO MONDAY
GFS/EURO SOLUTIONS MORE IN LINE...BOTH REFLECTING A WWD SHIFT OF THE
UPPER RIDGE CENTER WITH BOTH AGREEING THAT SHORTWAVE ACTIVITY WILL
PUSH THROUGH THE RIDGE INTO THE FORECAST AREA. WOULD EXPECT AT LEAST
ISOLATED DAYTIME AND EVENING CONVECTION IF THE RIDGE WERE TO HOLD
STRONG CONSIDERING HIGHER PRECIPITABLE WATER VALUES THAT PERSIST AND
HEALTHY CAPE VALUES. GFS POPS WITH ISOLATED TO SCATTERED
CONVECTION...ESPECIALLY OVER SRN AND ERN ZONES...LOOK REASONABLE AND
WILL BE GENERALLY FOLLOWED THROUGH MONDAY.

TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE PERIOD AS THE
EFFECTS OF HIGH PRESSURE REMAIN OVER THE REGION. FOLLOWED MEX MOS
FOR AFTERNOON HIGHS IN LOW TO MID 90S THROUGH MONDAY. FOR OVERNIGHT
LOWS...HAVE FAVORED HIGHER ENSEMBLE MOS SOLUTIONS GENERALLY IN THE
MID 70S. MEX MOS LOWS CONTINUE TO LOOK TO COOL.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       95  73  91  73 /  34  32  57  24
MERIDIAN      95  72  91  71 /  41  35  55  32
VICKSBURG     95  73  92  72 /  19  27  53  18
HATTIESBURG   94  74  92  73 /  52  27  56  34
NATCHEZ       92  73  90  72 /  37  22  49  27
GREENVILLE    95  75  92  72 /  18  29  50  16
GREENWOOD     95  74  91  72 /  18  30  53  19

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jun 15, 3:44 AM CST, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
444 AM CDT TUE JUN 15 2010

MSZ031-038-039-043>046-048>066-072>074-160945-
LOWNDES-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
444 AM CDT TUE JUN 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON
GENERALLY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE. THIS ACTIVITY
COMES AS AN UPPER LEVEL DISTURBANCE OVER SOUTHEAST LOUISIANA COMBINES
WITH DAYTIME HEATING AND A MOIST ATMOSPHERE. THE MAIN CONCERNS WILL
BE FROM WIND GUSTS UP TO 60 MPH. THESE STORMS WILL MOVE SLOWLY AND
COULD PRODUCE VERY HEAVY RAINFALL. THIS ACTIVITY WILL DIMINISH AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>030-032>037-
040>042-047-160945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-
YAZOO-WARREN-
444 AM CDT TUE JUN 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

28

In the hours before

Special weather statement, Jun 15, 11:23 AM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1223 PM CDT TUE JUN 15 2010

MSZ043-049-151755-
RANKIN MS-MADISON MS-
1223 PM CDT TUE JUN 15 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER GLUCKSTADT AT 1223 PM CDT...
MOVING NORTHEAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTH CENTRAL MADISON AND NORTH CENTRAL RANKIN COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

COHEN
Special weather statement, Jun 15, 11:28 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1228 PM CDT TUE JUN 15 2010

MSZ048-151750-
HINDS MS-
1228 PM CDT TUE JUN 15 2010

...STRONG THUNDERSTORM NEAR DOWNTOWN JACKSON...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 45 MPH WIND GUSTS WAS
LOCATED ROUGHLY 3 MILES NORTHWEST OF DOWNTOWN JACKSON AT 1228 PM
CDT. THE STORM WAS NEARLY STATIONARY.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EAST CENTRAL HINDS COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

BYB

The radar

The Jackson/Brandon,MS radar (KDGX), 27 km away, was scanning. The volume nearest the first event began at 17:34 UTC.

Open the radar archive at this moment

Event by event

29 thunderstorm wind, 7 hail, 3 flash flood. Local standard time, as filed.

Thunderstorm Wind, Madison

When
June 15, 11:35 AM CST
Where
Madison County, 2.91 mi E of Gluckstadt
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
32.520, -90.030

Multiple small trees and large limbs were blown down in the Deerfield and Harvey Crossing areas. Fences were also blown over in the vicinity.

Flash Flood, Hinds

When
June 15, 12:25 PM CST to 1:35 PM CST
Where
Hinds County, 0.58 mi W of West Jackson to 0.73 mi S of Jackson
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.320, -90.210

Flooding of Fortification Street near Interstate 55 was reported.

Thunderstorm Wind, Rankin

When
June 15, 12:33 PM CST to 12:37 PM CST
Where
Rankin County, 2.8 mi N of Flowood to 2 mi SW of Luckney
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
32.321, -90.121

Numerous reports of large limbs and a few trees were down across Flowood. At least two transformers were struck by lightning causing power and traffic light outages.

Hail, Rankin

When
June 15, 12:40 PM CST
Where
Rankin County, 2.29 mi SW of Luckney
Measured
0.88 in hail
Reported by
Public
Coordinates
32.327, -90.098

Thunderstorm Wind, Rankin

When
June 15, 12:45 PM CST
Where
Rankin County, 2.82 mi NNE of Flowood
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
NWS Employee
Coordinates
32.320, -90.110

Trees and power lines were reported down in the Laurel Wood subdivision.

Thunderstorm Wind, Madison

When
June 15, 12:45 PM CST
Where
Madison County, 2.15 mi SSW of Camden
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Utility Company
Coordinates
32.750, -89.840

Power lines were reported down.

Thunderstorm Wind, Madison

When
June 15, 12:48 PM CST
Where
Madison County, 2.15 mi SSW of Farmhaven
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Utility Company
Coordinates
32.650, -89.760

A few power lines blown down.

Flash Flood, Rankin

When
June 15, 12:50 PM CST to 1:15 PM CST
Where
Rankin County, 2.33 mi SSW of Luckney to 1.59 mi SW of Luckney
Cause
Heavy Rain
Property damage
$1,000
Reported by
NWS Employee
Coordinates
32.321, -90.089

Locally heavy rainfall caused water to cover the intersection of Flowood Drive and Airport Road.

Thunderstorm Wind, Forrest

When
June 15, 1:10 PM CST
Where
Forrest County, 0.94 mi SSW of Brooklyn
Measured
43 kt (49 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
31.058, -89.188

One tree was blown down on a mobile home.

Thunderstorm Wind, Leake

When
June 15, 1:40 PM CST
Where
Leake County, 1.16 mi W of Coosa
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
32.830, -89.440

There was damage to a shed roof, along with 3 to 4 large limbs blown down.

Hail, Smith

When
June 15, 1:43 PM CST to 1:45 PM CST
Where
Smith County, 3.93 mi NW of Center Ridge
Measured
1.75 in hail
Property damage
$1,000
Reported by
Public
Coordinates
31.971, -89.526

Thunderstorm Wind, Smith

When
June 15, 1:45 PM CST
Where
Smith County, 3.91 mi NW of Center Ridge
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.972, -89.525

A shed was blown down.

Thunderstorm Wind, Clay

When
June 15, 1:54 PM CST
Where
Clay County, 3.26 mi NNE of Abbott
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
33.720, -88.750

Several trees were blown down off of Bill Dexter Road.

Thunderstorm Wind, Smith

When
June 15, 1:55 PM CST
Where
Smith County, 3.72 mi NNW of Center Ridge
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
31.982, -89.498

Trees were blown down across Highway 37 near the Liberty Community.

Hail, Scott

When
June 15, 1:56 PM CST
Where
Scott County, 2.5 mi NE of Forest
Measured
1 in hail
Reported by
Post Office
Coordinates
32.396, -89.450

Thunderstorm Wind, Forrest

When
June 15, 1:59 PM CST to 2:01 PM CST
Where
Forrest County, 0.35 mi SW of Dixie Pine
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
31.297, -89.284

Several trees were blown down across Hattiesburg.

Thunderstorm Wind, Scott

When
June 15, 2:05 PM CST
Where
Scott County, 3.57 mi SSE of Steel
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.433, -89.406

Trees were down on Langsmill Road.

Thunderstorm Wind, Lamar

When
June 15, 2:07 PM CST
Where
Lamar County, 3.1 mi W of Oak Grove
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.281, -89.472

Trees were down along Highway 24.

Hail, Smith

When
June 15, 2:29 PM CST
Where
Smith County, Taylorsville
Measured
1 in hail
Reported by
Post Office
Coordinates
31.830, -89.430

Thunderstorm Wind, Lamar

When
June 15, 2:30 PM CST
Where
Lamar County, 1.35 mi SSW of Sumrall
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.402, -89.560

Trees were down along Rocky Branch Road.

Thunderstorm Wind, Lamar

When
June 15, 2:30 PM CST
Where
Lamar County, 2.41 mi S of Higgins
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.395, -89.604

Trees were down along Highway 44.

Thunderstorm Wind, Jefferson Davis

When
June 15, 2:40 PM CST
Where
Jefferson Davis County, 2.14 mi E of Bassfield
Measured
43 kt (49 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
31.505, -89.714

One tree was down on a power line along Graves Key Road.

Thunderstorm Wind, Covington

When
June 15, 2:41 PM CST
Where
Covington County, 0.91 mi SW of Collins Jaycee Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
31.640, -89.560

Trees and power lines were down on a number of streets in Collins.

Thunderstorm Wind, Jasper

When
June 15, 2:50 PM CST
Where
Jasper County, 2.15 mi SSE of Missionary
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Utility Company
Coordinates
32.070, -89.040

A few trees and power lines were down.

Thunderstorm Wind, Lowndes

When
June 15, 2:55 PM CST
Where
Lowndes County, 1.34 mi ESE of Columbus/Lowndes Co
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.460, -88.360

A few trees and power lines were blown down.

Thunderstorm Wind, Kemper

When
June 15, 2:55 PM CST
Where
Kemper County, 1.81 mi SE of Mt Nebo
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.680, -88.679

Scattered trees were blown down.

Thunderstorm Wind, Lawrence

When
June 15, 3:00 PM CST
Where
Lawrence County, 2.83 mi NNW of Divide
Measured
60 kt (69 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
31.460, -90.160

A number of trees were blown down.

Thunderstorm Wind, Webster

When
June 15, 3:04 PM CST
Where
Webster County, 0.69 mi N of Eupora
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
33.540, -89.280

Two trees were reported down, with 1 over a roadway.

Thunderstorm Wind, Kemper

When
June 15, 3:11 PM CST
Where
Kemper County, 4.53 mi N of De Kalb
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.835, -88.659

Scattered trees were blown down.

Thunderstorm Wind, Lawrence

When
June 15, 3:12 PM CST to 3:15 PM CST
Where
Lawrence County, 0.59 mi E of Monticello
Measured
60 kt (69 mph) estimated gust
Property damage
$7,000
Reported by
Law Enforcement
Coordinates
31.550, -90.110

Numerous trees were reported down around town.

Hail, Noxubee

When
June 15, 3:25 PM CST
Where
Noxubee County, 2.67 mi NE of Deerbrook
Measured
1 in hail
Reported by
Public
Coordinates
33.261, -88.473

Hail, Lauderdale

When
June 15, 3:27 PM CST
Where
Lauderdale County, 2.76 mi S of Okatibbee
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
32.260, -88.730

Thunderstorm Wind, Lauderdale

When
June 15, 3:27 PM CST
Where
Lauderdale County, 2.76 mi S of Okatibbee
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
32.260, -88.730

Several trees were reported blown down.

Hail, Lincoln

When
June 15, 3:35 PM CST
Where
Lincoln County, 2.38 mi NNE of Heucks
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
31.660, -90.360

Thunderstorm Wind, Noxubee

When
June 15, 3:40 PM CST
Where
Noxubee County, Brooksville
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
33.230, -88.580

Two trees were reported down.

Thunderstorm Wind, Clarke

When
June 15, 3:50 PM CST
Where
Clarke County, 0.69 mi N of Archusa Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
32.040, -88.720

A tree was down across a road, and a traffic light was damaged.

Thunderstorm Wind, Copiah

When
June 15, 3:50 PM CST
Where
Copiah County, 2.4 mi WSW of Rockport
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
31.789, -90.209

There were reports of trees and limbs down on power lines in eastern Copiah County.

Thunderstorm Wind, Warren

When
June 15, 4:46 PM CST
Where
Warren County, 0.9 mi NE of Villanova
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.440, -90.770

Four trees were reported down.

Flash Flood, Warren

When
June 15, 5:30 PM CST to 6:30 PM CST
Where
Warren County, 0.89 mi S of National Cemetery to 0.33 mi SE of National Cemetery
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.367, -90.872

Water was reported covering Polk Street at Drummond Street, Mundy Street, and several locations along Sky Farm Avenue.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2010Every state in 2010This day in weather historyWarnings in Mississippi, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 236523, 236543, 236565, 244589, 236546, 236566, 244593, 244600, 245062, 236568, 236524, 236533, 236575, 236537, 245064, 236571, 237030, 237031, 236525, 237032, 237033, 237050, 237034, 237036, 237040, 245094, 237387, 237385, 237392, 237397, 245106, 236526, 237408, 236527, 237420, 237423, 237426, 237427, 237455.